Using Chebyshev polynomials to approximate partial differential equations

Caporale, G.M. and Cerrato, M. (2010) Using Chebyshev polynomials to approximate partial differential equations. Computational Economics, 35(3), pp. 235-244. (doi:10.1007/s10614-009-9172-8)

Full text not currently available from Enlighten.

Abstract

This paper suggests a simple method based on a Chebyshev approximation at Chebyshev nodes to approximate partial differential equations (PDEs). It consists in determining the value function by using a set of nodes and basis functions. We provide two examples: pricing a European option and determining the best policy for shutting down a machine. The suggested method is flexible, easy to programme and efficient. It is also applicable in other fields, providing efficient solutions to complex systems of PDEs.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Cerrato, Professor Mario
Authors: Caporale, G.M., and Cerrato, M.
Subjects:H Social Sciences > HB Economic Theory
Q Science > QA Mathematics
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Computational Economics
ISSN:0927-7099
ISSN (Online):1572-9974
Published Online:14 March 2009

University Staff: Request a correction | Enlighten Editors: Update this record